Flash Flood, Ohio
- When
- November 29, 10:00 AM EST to 11:30 PM EST
- Where
- Ohio County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.478, -86.849 (the zone’s center; the record gives no point)
Flood waters closed local roads and highways in the affected areas.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Flood waters closed local roads and highways in the affected areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 29, 2:45 AM EST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 AM EST THU NOV 29 2001 ...MAJOR RAIN EVENT SLATED FOR MUCH OF KENTUCKY... INTERMITTENT RAINS WEDNESDAY HAVE AFFECTED MAINLY WEST AND NORTH COUNTIES... BUT COPIOUS RAINS LIKELY FOR WEST COUNTIES OF CWA TODAY AND INTO TONIGHT. CHALLENGE THIS CYCLE IS TO DETERMINE HOW TMPS WILL RESPOND AS LOW PRES DVLPS INTO LOWER OHIO VALLEY. THINK THE BEST SOLUTION CONSIDERING THE VOLUME OF PCPN THAT HAS FALLEN THE PAST TWO DAY WITH CONTINUING PERIODS OF RAINFALL HAVE DECIDED TO CONT FLOOD WATCH FOR MUCH OF WEST AND INTO CENTRAL KENTUCKY. AS FLOW BACKS WITH LOW PRES MOVING AND DVLPG INTO THE REGION AS THE DAY WEARS ON...BELV THERE WILL BE A SLGHT CHC OF SVR TSTMS AS LOW LEVELS BECOME WARMER AND MORE MOIST. ALL MODELS IN BASIC AGREEMENT THRU THE LOWER OHIO VALLEY AND PROJECT LOW PRES MOVING NORTH OF KY ON FRIDAY...THUS SHUTTING OFF THE PERSISTENT RAIN THAT HAS PLAGUED THE RGN. IN THE LONGER TERM...DONT EXPECT ANY DRASTIC COOLER WEATHER INVADING CENTRAL KENTUCKY. A BLEND OF AVN MOS AND NGM MOS IS RSNBL AND USED TO PREPARE FCST. .SDF...FLOOD WATCH THRU WEST PORTIONS OF CENTRAL KY AND SRN IN OR (CWA) CONGER
KYZ023>028-045>047-053>055-061>067-070>078-081-082-291400- CENTRAL KENTUCKY SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EST THU NOV 29 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS PARTS OF CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. LOW PRESSURE WILL DEVELOP AND INTENSIFY OVER THE SOUTHERN PORTION OF THE MISSISSIPPI VALLEY AND TODAY AND WILL MOVE NORTHEAST THROUGH KENTUCKY LATE TODAY AND EARLY THIS EVENING. AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE LATER TODAY THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND...VERY HEAVY RAIN AND DANGEROUS LIGHTNING. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LISTEN FOR LATER INFORMATION CONCERNING THE SEVERE THUNDERSTORM THREAT. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
The national radar mosaic for the moment the first event began.
4 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272387, 5272388, 5272389, 5272390.